Hail, Campbell
- When
- July 1, 4:16 PM MST
- Where
- Campbell County, Recluse
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 44.733, -105.700
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Jul 1, 2:10 PM MST, 2 hours 6 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 310 PM MDT FRI JUL 1 2005 .DISCUSSION...CURRENT SURFACE ANALYSIS PLACES HIGH PRESSURE CENTERED OVER EASTERN NEB/WESTERN IA WITH WEAK TROF OVER SW SASK/CNTRL MT. S/W MOVING THRU NE WYO INTO SW SD CONTINUES TO TRIGGER STRONG TO SEVERE THUNDERSTORMS OVER THE BLACK HILLS. AS THE S/W CONTINUES TO MOVE EASTERLY ISOLATED TO SCATTERED STORMS WILL CONTINUE TO DEVELOP...WITH THE BEST CHANCES OVER SOUTH CENTRAL SOUTH DAKOTA. CONVECTION WILL TAPER OFF FROM WEST TO EAST THROUGH THE EVENING IN THE WAKE OF THE WAVE. FOR TOMORROW...THERMAL RIDGE BUILDS INTO THE AREA BRINGING HIGH TEMPERATURES IN THE UPPER 80S INTO THE LOW 90S. A COLD FRONT WILL THEN PUSH INTO THE AREA SATURDAY AFTERNOON AND INTO THE EVENING...BRINGING ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS. BREEZY NORTHWEST WINDS WILL AFFECT THE CWFA SUNDAY...ALONG WITH A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS. INDEPENDENCE DAY IS APPEARING TO BE RATHER PLEASANT WITH DRY WEATHER AND TEMPERATURES IN THE LOW 80S. EXTENDED...RATHER VIGOROUS S/W MOVES ACROSS THE REGION ON TUESDAY INTO TUESDAY EVENING...WHICH MAY RESULT IN SOME SHOWERS AND THUNDERSTORMS. UPPER LEVEL RIDGE THEN BUILDS IN AND WILL BE THE DOMINATING FACTOR IN THE WEATHER PATTERN THROUGH THE REMAINDER OF THE EXTENDED BRINGING WARM AND DRY CONDITIONS. && .AVIATION...A SHORT WAVE MOVING THROUGH THE REGION WILL CONTINUE TO BRING ISOLATED TO SCATTERED THUNDERSTORMS ALONG PORTIONS OF ALL TWEB RTES...WITH THE MAJORITY OF THE ACTIVITY OVER THE BLACK HILLS AREA. THESE STORMS WILL HAVE THE POTENTIAL TO BECOME SEVERE. ACTIVITY WILL DIMINISH THROUGHOUT THE EVENING FROM WEST TO EAST. AREAS NOT AFFECTED BY THUNDERSTORMS WILL REMAIN VFR. && .UNR...WATCHES/WARNINGS/ADVISORIES... SD...NONE. WY...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 622 AM MDT FRI JUL 1 2005 SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-021300- BENNETT-BUTTE-CENTRAL BLACK HILLS-CUSTER CO PLAINS-FALL RIVER-HAAKON- HARDING-HERMOSA FOOT HILLS-JACKSON-MELLETTE-NORTHEASTERN CROOK- NORTHERN BLACK HILLS-NORTHERN CAMPBELL-NORTHERN FOOT HILLS- NORTHERN MEADE CO PLAINS-PENNINGTON CO PLAINS-PERKINS-RAPID CITY- SHANNON-SOUTHERN BLACK HILLS-SOUTHERN CAMPBELL-SOUTHERN FOOT HILLS- SOUTHERN MEADE CO PLAINS-STURGIS/PIEDMONT FOOT HILLS-TODD-TRIPP- WESTERN CROOK-WESTON-WYOMING BLACK HILLS-ZIEBACH- 622 AM MDT (722 AM CDT) FRI JUL 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT A WEAK DISTURBANCE WILL CROSS THE NORTHERN PLAINS TODAY...SPARKING SHOWERS AND THUNDERSTORMS. THE BEST CHANCES FOR THUNDERSTORMS WILL BE ACROSS THE BLACK HILLS AREA THIS AFTERNOON...AND ACROSS SOUTH CENTRAL SOUTH DAKOTA THIS EVENING. SOME OF THESE STORMS COULD BE STRONG...WITH HAIL AND WIND BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EXTREME NORTHEASTERN WYOMING AND NORTHERN SOUTH DAKOTA ON SATURDAY AS A COLD FRONT APPROACHES THE AREA. THE MAIN THREAT FROM THESE STORMS WILL BE HAIL AND DAMAGING WINDS. AT THIS TIME...INDEPENDENCE DAY LOOKS TO BE DRY AND SEASONABLY WARM. A SLIGHT CHANCE FOR THUNDERSTORMS WILL RETURN ON TUESDAY. ANOTHER CHANCE OF THUNDERSTORMS WILL BE SEEN ACROSS THE AREA ON TUESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
125 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 4 E CUSTER 43.77N 103.52W
07/01/2005 1.00 INCH CUSTER SD PARK/FOREST SRVC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
139 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0136 PM HAIL 4 SW CUSTER PARK HEADQU 43.73N 103.44W
07/01/2005 1.00 INCH CUSTER SD PARK/FOREST SRVC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
257 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0250 PM HAIL SYLVAN LAKE 43.85N 103.57W
07/01/2005 0.75 INCH CUSTER SD PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
313 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 4 E CUSTER 43.77N 103.52W
07/01/2005 1.50 INCH CUSTER SD PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
356 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 11 SE CUSTER 43.65N 103.45W
07/01/2005 1.00 INCH CUSTER SD PUBLIC
&&
LCZEPYHAPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RAPID CITY SD
411 PM MDT FRI JUL 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM HAIL WIND CAVE HEADQUARTERS 43.56N 103.47W
07/01/2005 0.75 INCH CUSTER SD PARK/FOREST SRVC
&&
WFO UNR STAFFThe Rapid City radar (KUDX), 238 km away, was scanning. The volume nearest the first event began at 23:15 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2005Every state in 2005This day in weather historyWarnings in Wyoming, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464085.